# SDR 96ZZZX4145

- Difficulty date: April 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8530
- Make and model: Piper PA-31-350
- Aircraft serial: 317952242
- Engine: Lyc LTIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: LW14077
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 140 hours
- Stage of operation: IN
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

ON PREFLIGHT RUN-UP, PILOT NOTICED OIL PRESSURE LOWER THAN NORMAL. MAINTENANCE FOUND METAL IN OIL SCREEN.  ON TEAR-DOWN INSPECTION, FOUND NR 3 PISTON PIN BROKEN IN HALF WHICH CAUSED PISTON TO BREAK AND SUBSEQUENT DAMAGE TO CONNECTING ROD AND CRANKCASE.
